MDJunction - People Helping People
 
Ask a Question
02/27/2010 06:14 AM

What is too much Vicodin?

babies1
babies1  
Posts: 1980
VIP Member
I'm an Advocate

Just wanted to get a few opinions....As some of you know, I am waiting for a call from my Drs. office to see when my shoulder surgery is. I also have three herniated disc in my spine. I have been in so much pain with my shoulder for about 3mos. now.

I take vicodin for the bad pain, which is almost constant now. I've taken quite a bit of vicodin the last couple of months and I start getting nervous when my bottle starts getting low. I don't know if I'm afraid of the pain or just afraid that I won't have my vicodin. When I have surgery, they will put me on heavy pain med. for a couple of weeks.

My question is...How do you know when you are taking too much and how do you know if you are addicted to it. Since my daughter was addicted to opiates, it really scares me to think that I could also be but I can't live with the pain I'm in without it.

My husbnd is a pharmacist and says that you won't get addicted if you really need it. I've tried other things for my pain but nothing else even takes the edge off like the vicodin.

Should I stop taking it, take it, idk!!! Please let me know what you guys think!

Reply

02/27/2010 10:05 AM
steve571
steve571  
Posts: 2695
VIP Member

when i was abusing viceden i was takin like 8 to 12 a day. wether i had actual pain or not..for i broke my back some years ago an still have issues with it. if u take ur pills aS prescribed an dont run out early ur doin all right..speceally having a husband as a pharmisist thaT can reglate exactly what ur takin an doin is a bonus. i do feel its a fine line between starting to take to many ..being addicted ..an takin what is necessary for pain. good luck.

02/27/2010 12:03 PM
babies1
babies1  
Posts: 1980
VIP Member
I'm an Advocate

Well, I never take more than one a day, usually half of one in the morning and half before I go to bed. I'm pretty sure I'm doing okay with it. I was just concerned about why I would worry so much about running out. I guess it's just that it really helps with my pain. Thanks so much for you answer, I feel better about it. hugs

02/28/2010 12:37 PM
anamore
anamore  
Posts: 4080
VIP Member
I'm an Advocate

babies I wouldn't worry about it, taking 1 a day and just for pain, you are concerned about running out because then you will be in pain and being in pain is what scares you. I know I am on pain meds and I follow the dr directions, even take less the prescribed, I take it just for the pain, mostly in the morning so I am able to get up and out of bed, How much did the dr prescribe, I am sure he said more than half. I wouldn't worry. When you are not in pain and you want one that's when you worry. Like your husband said if you really need it then it works on the pain.

03/01/2010 03:44 AM
babies1
babies1  
Posts: 1980
VIP Member
I'm an Advocate

Thanks Ana, I guess I just feel like I have taken a lot of it lately, but not more than prescribed. I know how addictive they are. I have a sister and two brothers addicted to vicodin, they all have bad backs. Your probably right, I'm just worried about the pain I could be in if I didn't have it. I hate taking it because it makes me nauseous sometimes..my husband hates me taking it because he says it makes me mean. Right now, I feel like I really don't have a choice. thanks all.....jenn

03/01/2010 03:22 PM
anamore
anamore  
Posts: 4080
VIP Member
I'm an Advocate

Just take them if you have pain, did you tell the dr that it makes you nauseous, do you feel like you get mean on them as your husband said. That made me smile, it so cute, I just can't imagine you being mean.

03/11/2010 08:00 PM
Frenchie
Frenchie  
Posts: 1872
VIP Member

Well, when I was taking 7.5 Vicodin, I started off at 3 a day, and ended up a couple months later like you, getting nervous when I was running low, hoping the Dr. would approve more....yes...I think tyhen I was becoming addicted, because when he stopped giving me vicodin, even though I tried to tell him how bad my shoulder and neck pain was...I nearly went NUTS! All I could think about was finding another doctor to write it for me or wondering if I knew anyone that takes / has some...or if a friend of a friend would sell me a few...yesh I knew then I needed to back off for I am sure I was starting to become addicted to it. And honey, you said your pharmacist husband said you won't get addicted if you need it, I am not so certain I agree with him....darling just space your doses out and take them only when the pain really hurts, but remember too..take it before the pain becomes unbearable or it won't work for you as well.

love you and hope you will be ok. you are such an inspiration to us all here! 05c47cYgM

Post edited by: Frenchie, at: 03/11/2010 08:01 PM


03/12/2010 06:01 AM
babies1
babies1  
Posts: 1980
VIP Member
I'm an Advocate

Frenchie, thanks so much. I haven't actually taken any in about a week now. For some reason, I can't take them anymore. They started to make me feel nauseated and my heart pound. I'm still in pain and just waiting for a surgery date. I guess I'll just keep pushing the motrin!

03/12/2010 09:47 AM
anamore
anamore  
Posts: 4080
VIP Member
I'm an Advocate

I think what babies husband meant when he said you won't get addicted to it if you need it because you are not taking a high dose that gives you a buzz or euphoric feeling, your dose is adjusted to just take away the pain. When the dr gave me too high a dose and I got euphoric and could not think normally I told my dr, I did not want to be a space cadet and live my life that way. It depends on the person, I was addicted to drugs and lived years out in space. Now I want to be able to function and not live through a haze so I know how much to take which takes the pain away. Actually it does not take all the pain away, maybe about 80%, so there is always a small amount of pain but I have learned to live w/ it. So I quess it depends on the person. A person using it the 1st time might like the buzz, but you have to decide if you want to live a normal life and not be out in space every day. Actually I didn't like the feeling of a higher dose of oxy, I felt very confused and disoriented.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved